Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 26, 2022, 11:36 AM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 26, 2022, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 11:36 AM PDT (18:36 UTC)
- In effect from
- May 26, 2022, 12:00 PM PDT
- Expired
- May 26, 2022, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4350 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS85 KVEF 261836 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1136 AM PDT Thu May 26 2022 AZZ101-102-NVZ460>466-270300- /O.NEW.KVEF.FW.W.0013.220526T1900Z-220527T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1136 AM PDT Thu May 26 2022 /1136 AM MST Thu May 26 2022/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect until 8 PM PDT/MST this evening. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Today from 12 PM to 8 PM PDT/MST. * WIND...South-southwest winds 15-25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
2 follow-up statements
251 WWUS85 KVEF 261955 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1255 PM PDT Thu May 26 2022 AZZ101-102-NVZ460>462-465-466-270300- /O.NEW.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/ /O.NEW.KVEF.FW.W.0015.220528T1800Z-220529T0200Z/ /O.CON.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1255 PM PDT Thu May 26 2022 /1255 PM MST Thu May 26 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LOWER ELEVATIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 12 PM to 8 PM PDT/MST Friday. A Red Flag Warning has also been issued from 11 AM to 7 PM PDT/MST Saturday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Today from 12 PM to 8 PM PDT/MST. * WIND...South-southwest winds 15-25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-270300- /O.NEW.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/ /O.CON.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/ Sheep Range-Spring Mountains- 1255 PM PDT Thu May 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 12 PM to 8 PM PDT Friday. * AFFECTED AREA...Fire weather zones 463 and 464. * TIMING...Today from 12 PM to 8 PM PDT/MST. * WIND...South-southwest winds 15-25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
967 WWUS85 KVEF 270305 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 805 PM PDT Thu May 26 2022 AZZ101-102-NVZ460>462-465-466-271100- /O.EXP.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/ /O.CON.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/ /O.CON.KVEF.FW.W.0015.220528T1800Z-220529T0200Z/ 805 PM PDT Thu May 26 2022 /805 PM MST Thu May 26 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LOWER ELEVATIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 7 PM PDT /7 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LOWER ELEVATIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT/MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LOWER ELEVATIONS OF SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...12 PM to 8 PM PDT/MST Friday and 11 AM to 7 PM PDT/MST Saturday. * WIND...South-southwest winds 15-25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-271100- /O.EXP.KVEF.FW.W.0013.000000T0000Z-220527T0300Z/ /O.CON.KVEF.FW.W.0014.220527T1900Z-220528T0300Z/ 805 PM PDT Thu May 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA......RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...Fire weather zones 463 and 464. * TIMING...12 PM to 8 PM PDT/MST Friday and 11 AM to 7 PM PDT/MST Saturday. * WIND...South-southwest winds 15-25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 26, 9:33 AM PDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 26, 9:33 AM PDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 933 AM PDT Thu May 26 2022 .SYNOPSIS...Above-normal temperatures continue for a few more days before a weekend system brings cooler temperatures. The cool-down will be accompanied by gusty winds, primarily on Saturday and Sunday. Below-normal temperatures for Memorial Day and early next week before another warm-up begins. && .UPDATE...South-southwesterly winds will increase this afternoon, with gusts between 25 and 30 mph. This will increase fire danger today, so be mindful if recreating with sparks to ensure that you're not doing so near dry brush. Otherwise, today is shaping up to be the hottest day of the forecast period. The forecast is on track, so no updates were made this morning. && .PREVIOUS DISCUSSION... 229 AM PDT Thu May 26 2022/ .SHORT TERM...Thursday and Friday. Today is shaping up to be the hottest day of the forecast period as the ridge axis moves to our east, allowing south-southwesterly breezes to increase and enhance mixing. Most locations will see highs ranging from 95-105. The aforementioned winds are expected to gust to 20-30 mph in most areas, leading to elevated fire weather conditions in our Nevada and Arizona zones. Locally higher gusts will be possible in the Owens Valley as some of the high-res guidance hints at some downslope potential. This could cause some hazardous crosswinds on Highway-395 between Lone Pine and Olancha, as well as the stretch near Independence. Precipitation-wise, high- res guidance shows some isolated afternoon showers/storms firing in the far northwestern portions of our area. If any precipitation forms, it should remain confined to northern Inyo, Esmeralda, and northern Nye counties. Tomorrow, our next system begins to move onshore in the PacNW, eroding the ridge and inducing height falls over our area. As a result, temperatures cool a couple degrees, primarily in the northern half of the CWA. Breezy southwest winds continue, with similar speeds to today. .LONG TERM...Saturday through Wednesday. The upper-level trough will continue to move into the region on Saturday, before digging further south and settling over the Great Basin region on Sunday. As has been the case with the past few systems, cooler temperatures and gusty winds are expected to be the main impacts associated with this trough. Temperatures will gradually cool each day with high temperatures on Monday expected to be about 10 degrees below average. Additionally, gusty southwesterly winds are expected to pick up over the weekend with the strongest winds expected on Sunday. The strongest of these winds will be in the typical southwesterly wind belt extending from the western Mojave Desert in California through Clark County in Nevada and into the portion of Mohave County Arizona that lies to the north of I-40. In addition to this southwesterly wind belt region, the eastern slopes of the Sierra and the Owens Valley will likely also see gusty west/southwesterly winds over the weekend. At this time, it is likely that a Wind Advisory will be issued for the Western Mojave Desert in the upcoming days. Confidence of widespread wind gusts in excess of 40 mph this weekend in the remaining areas is low-to- moderate. Currently it appears as though there will be pockets where winds will meet the criteria for a Wind Advisory, but most of the previously mentioned areas will be hovering just shy of criteria. Beyond Monday, temperatures are expected to rebound. However, the speed at which we see temperature warm back up will be heavily dependent on how long the trough lingers over the region. Should the trough linger over the Great Basin/Intermountain West longer, temperatures will be slower to recover. && .FIRE WEATHER...Breezy south-southwest winds today and Friday along with afternoon humidities below 15 percent will contribute to elevated fire weather conditions. Winds increase on Saturday and Sunday, likely leading to critical fire weather conditions these days. Temperatures will be cooling during this time, allowing humidities to increase slightly. However, given the continued drought and dry fuels, the few percent increase in RH will likely do little to mitigate fire weather concerns. Winds should begin to decrease Monday and Tuesday. && .AVIATION...For Harry Reid...Light winds this morning will transition to south-southeast in the late morning and early afternoon hours with gusts 20-25 knots. Wind components will become southwest late in the day with gusts 20-25 knots continuing through late this evening. FEW-SCT high clouds can be expected through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy south or southwesterly winds are expected to overspread the region early this afternoon through this evening with gusts 20-25 knots likely. FEW-SCT high clouds can be expected through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Varian SHORT TERM...Wood LONG TERM...Stessman AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:55 PM PDT | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 31 hr |
| May 26, 12:55 PM PDT | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 55 hr |
| May 26, 1:57 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 3 days |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.